*Possible Trigger Warning * Day 3 on 50% of the lamotigine I

Ofelia's picture
[5895]

*Possible Trigger Warning * Day 3 on 50% of the lamotigine I was taking before and I don't know what's going on. I think cutting it in half was too drastic but can't tell if it's in my head because I am expecting to feel different, or due to difficult life circumstances, or if what I am feeling is really due to the decrease. I am more irritable, defensive, anxious, hopeless (suicidal thoughts and reasoning), and angry. And I have had vivid nightmares the last two nights. I feel really alone and scared and like I am not capable of anything anymore. Has anyone else experienced these kinds of symptoms so soon after a decrease in lamyctal? I tried calling the psychiatrist on call but they haven't gotten back to me yet. I don't know if I should just go back up to 100 by myself tonight or wait till I talk to a psychiatrist. I am afraid of waiting because if these effects are from the med change what if they get worse?

Comment
 13
View 10 More Comments
Ofelia's picture
[5895]
Jul 17

@MrHughes It doesn't feel like I am handling it well, but I have felt a little less cloudy yesterday and today. Like a veil lifted. In a way that's good, but I am even more aware of my anxiety than before. I take klonopin as well. I am concerned about using klonopin to cope because, well, I have been. I developed a klonopin dependency three years ago and it was awful. Since I have also stopped taking one of my other anxiety medications I am finding myself taking my full, twice daily allowance of klonopin, and 1.5 isn't enough anymore, so I have been taking 2 in the morning after trying a bunch of stuff to distract myself and failing, and 1.5 at night with 10 mg melatonin and the 50 mg of lamotigine. But at least this time I am aware that I am taking a little more klonopin and tracking it. And I pretty much tell my psychiatrist everything ever since that first and last detox. Benzos are so bad for us but sometimes needed to get through certain situations, like panic. In this instance it's helping control the anxiety but probably clouding or masking the actual state I would be in with lowering my antidepressant. Not good because we won't have an accurate picture of how I am doing. I wish there was an inpatient place where you could go when adjusting meds because they keep you away from other substances, even caffeine. But an inpatient place that was more like a hospital and less like a psych ward. None of the traumatic things you have to go through during an inpatient admittance. Thank you for sharing the link. I will check it out. Sorry for rambling. Increased chattiness has come to the surface again. Maybe I am monitoring things too closely, but OCD and all. And I really don't want to get out of control the way I did just before I began this medication.

show more ⇓
Reply
[335]
Jul 17

I can relate to a lot of your experiences. For many years, Prozac was the only psych med I ever took, and while it wasn't a miracle cure, it definitely helped with alleviating some of the depression. I recall being able to go down to 10mg for periods of time when I felt less depressed, as normally, I'd take 20mg. But then I started taking 0.5mg Ativan as needed, but eventually that evolved into a dependency.
It was awful, because I knew something was "off" yet, I had no idea what was happening to me. The therapeutic effect, started to diminish, yet, if I didn't take it for periods of time, I'd feel even worse. I ended up going off of Prozac after a quck taper, and now I am in a state where my body just won't tolerate any antidepressants at all. Perhaps, I could be on a micro-dose of some anti-depressant, but I already feel so stimulated, that I had to quit coffee entirely. But that's just me, so if anti-depressants work for you and you can tolerate coffee, then, it's better not to make changes. I think each of us is wired a bit different, so, like you said, it's important to track changes. My psychiatrist prescribes me Buspar, as well. It helps with some of the anxiety and depression, and while not a replacement for ativan, it does offer some anxiety relief , and I think it probably lowers some of the excessive dopamine overload that I am dealing with. Again, I was not particularly enthused to take another medication, but I've been slowly getting off of the ativan and once I got back down from 2.5mg to 0.5mg ativan, I realized I needed to stop with the reductions for awhile and let my body/brain catch up. If I feel particularly horrific, I will usually take either a passionflower capsule or a valerian root capsule. I try not to make a habit for it, but either doing that or making some chamomile tea keeps me at the current ativan dose. I do have a preference for Passionflower to Valerian root as Passionflower is milder and it actually helps. I personally find Valerian root a bit heavier and more depression inducing. It's been a lifesaver though, because it seems to have a stronger anxiolytic effect, so It helps if I need to go outside of the house, as the agoraphobia has gotten pretty crushing on lower benzo doses. Taking extra ativan to get out of the house is out of the quesition, as I really do not want to unbalance my nervous system too much. I also take Gabapentin as well, and that has helped get the ativan down, I am not really thrilled with any of these meds, but I am trying to be as prudent as I can in this situation, jut like you are, and make the best decisions I can make on a daily basis. Yes, I also take 3mg melatonin for sleep. It's a necessity at this point, because my circadian rhythm was seriously messed up from the meds. Take care.

show more ⇓
Reply
[335]
Jul 17

Something I listen to to relax a bit:

https://youtu.be/rMRdKp7BewU

Reply

Login or Register

You are visiting Support Groups as an anonymous user.

Please consider joining our community and gain access to additional features by

registering or logging into your account